MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R; KNEE TIBIAL TRAY
Model Number 02.07.1203R
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A right tka revision occured on (b)(6) 2022 due to an error made by the user at the primary surgery done on (b)(6) 2022.After the primary tka done on the patient, the po x-rays revealed a poor positioning of the knee implants by the surgeon.The error was due to the fact that the patient had a valgization osteotomy at her right knee 20 years ago, which caused a change in the patient's right knee anatomy.
 
Additional Manufacturer Narrative
Batch review performed on 02 august 2022 lot 2115998: lot 2115998: 97 items manufactured and released on 13-apr-2022.Expiration date: 2027-03-29.No anomalies found related to the problem.To date, 64 items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed on 28-jul-2022: few days after primary cemented tka on a patient who had a previous valgization osteotomy of the tibia, the tibial component needs to be replaced for repositioning.Probably, the calcification at the site of the valgization osteotomy created a higher-resistance spot that pushed the preparation instruments and did not allow proper orientation of the tibial component, and this was not immediately perceivable by the surgeon.This adverse event was not caused by defective devices.Additional implanted components: batch review performed on 02 august 2022 gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988) lot.2110192: lot 2110192: 25 items manufactured and released on 05-jan-2022.Expiration date: 2026-12-15.No anomalies found related to the problem.To date, 20 items of the same lot have been sold without any similar reported event during the period of review.Batch review performed on 02 august 2022 gmk-sphere 02.12.0313fr tibial insert fixed sphere flex size 3/13 mm r (k140826) lot.1908225: lot 1908225: 30 items manufactured and released on 15-ott-2019.Expiration date: 2024-09-30.No anomalies found related to the problem.To date, 14 items of the same lot have been sold without any similar reported event during the period of review.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15146773
Report Number3005180920-2022-00592
Device Sequence Number14898424
Product Code JWH
UDI-Device Identifier07630030819896
UDI-Public07630030819896
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1203R
Device Catalogue Number02.07.1203R
Device Lot Number2115998
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite